MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow-up mdr will be submitted to include the investigation conclusions.510k# - k162717.
 
Event or Problem Description
Broken stent as per cc form: guidewire was placed through scope.The scope was removed leaving the guidewire in place.The delivery device was placed over the wire guide.Once it was in place the dr started to deploy the stent.There was slight resistance, when the safety wire was pulled it broke so the device & stent had to be removed.Another device was used with a successful outcome.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence at what stage of the procedure did the complaint occur? during stent placement what endoscope type and channel size was used? olympus.What was the position of the elevator? n/a.Details of the wire guide used (diameter, type, make)? super stiff wire guide was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? no.Please advise the anatomical location of the intended target site.Oesophagus.How long was the stent in the patient by the time this complaint occurred? it did not deploy properly so was removed straight away.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.If yes, how often was this completed? n/a.Did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? nil.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.If yes, please specify what was observed and where on the device it was observed.N/a.Stricture information: 1.What was the length and diameter of the stricture? approx.7cm 2.Where was the stricture located in the body? oesophagus 3.Was there resistance felt passing wire guide through stricture? no 4.Was there resistance felt passing the evolution through stricture? no 5.Was the stricture dilated before stent placement? no questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? no 2.Was resistance felt during insertion into patient? no 3.If yes, at what point? n/a questions related to during stent placement 1.Did the product fail during stent deployment or recapture? deployment 2.If other, please specify n/a 3.Was the directional button pressed during use? no 4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? no 5.Was the yellow marker kept in view during deployment? n/a 6.Are images of the device or procedure available? n/a questions related to during introducer withdrawal 1.Are images of the device or procedure available? n/a 2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a 3.If yes, what was used? n/a 4.Did the stent open sufficiently to allow withdrawal of introducer safely? yes 5.Was the safety wire fully removed before removing the delivery system? yes but it broke 6.Did any part of the product snag/get caught with the stent when removing the delivery system? no questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) n/a 1.What instrument was used for stent repositioning / removal? forceps, snare, other n/a 2.If other, please specify.3.Was resistance encountered during advancement and/or deployment? n/a 4.If yes, please when this was felt? advancement or deployment n/a 5.How did the physician deal with this resistance? n/a 6.Was the lasso (suture) loop used during repositioning n/a.
 
Additional Manufacturer Narrative
Pma/510(k) # (b)(4).Investigation is still pending, a follow-up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This follow up mdr is being submitted to capture the lab evaluation conducted on (b)(6) 2022.
 
Event or Problem Description
This follow up mdr is being submitted to capture the completion of the investigation on 14-jun-2023.
 
Additional Manufacturer Narrative
Pma 510k #k162717.Device evaluation: the evo-20-25-12.5-e device of lot number c1963056 involved in this complaint device was returned for evaluation with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory.In summary the following results were observed in the lab evaluation: visual inspection : inner catheter severely bent below introducer tip.Red marker at 3th dimple.Pigtail safety wire still in place.Stent deployed on return , stent still attached to safety wire.Red marker past point of no return.Functional inspection handle actuating fine.Stent deployed without issue.Safety wire removed.Following the lab evaluation several attempts were made to identify the issue.From additional information provided "i spoke to the customer, they vaguely remember it happening.There was resistance when the stent was deployed & it felt as if something broke.They can¿t remember anything else as the incident happened last sept.Sorry i haven¿t been able to get more clarification." historical data review: prior to distribution all evo-20-25-12.5-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records forevo-20-25-12.5-e device of lot number c1963056 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot # c1963056; upon review of complaints this failure mode has not occurred previously with this lot # c1963056.Ifu & label review: the instructions for use ifu0061 which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".Also, instructs the user to "when stent point-of-no return has passed, pull safety wire out of delivery handle near wire guide port", "after deployment, fluoroscopically confirm full stent expansion.Once full expansion is confirmed, introduction system can be safely removed." image review: n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the difficult target site which could lead to resistance during procedure.It may be noted that retuned device was evaluated and there was no issues observed, device functioned as intended.Summary: according to the initial reporter, evo-20-25-12.5-e device of lot number c1963056 involved in this complaint customer reported that when the stent was deployed & it felt as if something broke.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Confirmed quantity of 1 device.Confirmed used.Investigation findings concluded a definitive root cause could not be determined.A possible root cause could be attributed to difficult target site which could lead to resistance during procedure.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15586273
Report Number3001845648-2022-00696
Device Sequence Number12557551
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)240722(10)C1963056
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2024
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1963056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/14/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer09/15/2022
09/15/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date12/07/2022
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown